# SDR CA030102004

- Difficulty date: April 6, 2002
- Submitted: January 21, 2003
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 15,446 hours
- Engine: Lyc TIO540J2B
- Propeller: Hartzl HCC4YR2
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Right
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) EVENT NR 2 INSPECTION, FOUND RT ENGINE METAL PARTICLES IN OIL FILTER, BETWEEN 20-40 PARTICLES.  ENGINE SERVICED WITH 15W50 OIL. AIRCRAFT GROUND RUN AND LEAK CHECKED. ONE HOUR TEST FLIGHT, OIL CHECKED AFTER FLIGHT. AT 523.6 HOURS, CUSTOMER DECIDE NOT TO FLY AIRCRAFT. SENT ENGINE FOR OVERHAUL. AFTER ENGINE OVERHAUL,  FOUND THAT THE ENGINE  CAMSHAFT LOBES WERE WEARING OUT CAUSING METAL PARTICLES IN THE ENGINE OIL.
